# SDR 2007FA0000031

- Difficulty date: January 3, 2007
- Submitted: January 11, 2007
- Operation: General aviation
- Aircraft: N5347M
- Make and model: Piper PA-28-161
- Aircraft serial: 2842136
- Engine: Lyc O320D3G
- Propeller: Snsnch 74DM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13B37024
- Part serial: V537921728
- Condition: Corroded
- Location: Engine
- Part time: 2,372 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE ENGINE CURRENTLY UNDERGOING ITS FIRST OVERHAUL SINCE NEW.  THE CRANKSHAFT WAS CLEANED, URETHABOND 104 COATING REMOVED AND CORROSION PITTING WAS DISCOVERED BENEATH COATING.  THE PITTING EXCEEDED (SERVICEABLE LIMITS) AS STATED IN SB NR 505B.  THIS CAUSED THE CRANKSHAFT THE BE REMOVED     FROM SERVICE.  THE ENGINE AVERAGED 39.5 HOURS/ MONTH SINCE IT WAS NEW.  MFG AD COVERS THIS SUBJECT WITH THE COMPLIANCE WITH FAR, BEING TERMINATING ACTION FOR THE REPETITIVE INSPECTION.  THE CRANKSHAFT (FROM THE FACTORY) HAD THE COATING AND (PID) STAMPING.  NOTE: DUE TO THE URETHABOND 104 COATING, THIS SHOULD HAVE PREVENTED THE CORROSION PITTING WHICH IS A CONCERN OF THIS AD.  THE ENGINE OVERHAULER STATED THE COATING WAS NOT W
